Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Having prolonged periods with stomach ache and diarrhea. What should I do?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hello. I started to take Gedarel 20/150 last 7th of November, when my period came. First surprise: I bleeded for 12 days. Then I had a small break and on 21st November it came again my period. The two first days were not painful, but today, 28th november and the last two days, it has been painful and I am still bleeding. I also have stomach ache, feeling full, and from Monday night till Tuesday evening I had liquid diarrhea. What do I have to do? are all these effects normals on my first month of it? Thanks a lot.
Posted Wed, 18 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. S Patra 1 hour later
Brief Answer: NEED TO RULE OUT MISCARRIAGE. VISIT TO YOUR DOCTOR Detailed Answer: Hello, Thanks for writing to us. Followings are my comments: 1) GEDAREL is a combined Oral Contraceptive Pill which contain ethinyl estradiol and desogestrel as composition. Long time bleeding (more than 2 weeks) after taking the pill may be due to hormonal imbalance in the first month. It is seen in very few percentage. However, we need to rule out possible MISCARRIAGE or product of conception if any in this context. Therefore, I suggest you to undergo one TVS scan (Trans Vaginal Ultrasound) following one home pregnancy test. Kindly, consult with your gynecologist for proper guidance and management of the case. 2) For stomach cramp, you can take anti-spasmodic medication like drotaverine with Ranitidine. Drink plenty of water with ORS or salt and sugar to rehydrate properly. Take healthy easy digestible food only and maintain genital hygiene. In addition, you can take TRANEXAMIC ACID group of drug to arrest bleeding temporarily along with IRON supplements to combat anemia. Visit to your doctor at the earliest. Hope, it helps for your information. Kindly, close the discussion if you don't have any other query. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Having prolonged periods with stomach ache and diarrhea. What should I do? 28 minutes later
Dear Dr Soumen, First of all thanks for your detailed answer and suggestions. Before closing the question, I would like to add extra details and receive your valuable opinion and advise. I don't think that I could have been pregnat because my last sexual relation was at the end of October. What is worrying me is the fact of having this second period. Could it be caused by a disease or is the hormonal change? Regarding the stomach pain and abdominal cramp, I have my doubts if they are provoked by the period. Last Monday I had lunch in a sushi restaurant and the diarreha started that night till Tuesday. Today the pain at the bottom of my stomach is heavier than yesterday but I don't know if it is related with my genital system or intestine. I would take ibuprufeno for this pain, but if it is caused by a problem in the stomach, I am not sure lf I can take it. My key question is, can I wait till Saturday morning for going to the doctor or should i go tonight to the emergency room? Thank you very much for all your help and support. XXXXXXX
Answered by Dr. S Patra 32 minutes later
Brief Answer: YOU MUST GO TO EMERGENCY ROOM TONIGHT. Detailed Answer: Hello XXXXXXX Thanks for follow up query and giving detailed information. 1) Irregular taking of contraceptive pill (according to your given history) doesn't give full protection against unwanted pregnancy. However, if your last sexual intercourse was at the end of October, possibility of pregnancy is quite low as you get your period on 7th November. 2) Long time menstrual bleeding (more than 2 weeks) may be due to underlying reasons like uterine fibroid, polyp, adenomyosis, hormonal imbalance by the pill itself etc if possible miscarriage is excluded. Above said reasons can cause abdominal cramp. But, food intoxication is also responsible for the same as you get diarrhea after eating from restaurant. 3) In this scenario, I suggest you to undergo one ultrasound scan to rule out pelvic pathology if any and pinpoint the diagnosis. You must go to emergency room TONIGHT for overall check up and take above said medication with proper prescription. Hope, I have guided you properly. Kindly, close the discussion if I have answered your query. All the best and good luck. Regards, Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor